iCliniq logo

Ask a Doctor Online Now

HomeAnswersObstetrics and GynecologypregnancyI have severe vomiting in pregnancy. Is Emeset safe?

Is Emeset-4 safe to take during pregnancy?

Is Emeset-4 safe to take during pregnancy?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 7, 2017
Reviewed AtJanuary 29, 2024

Patient's Query

Hi doctor,

I am 15 weeks pregnant, and I take Emeset-4 daily to control vomiting and nausea. I am having Emeset-4 from almost a month, but my doctor told me to take it less often. I tried stopping it, but my vomiting started again. What to do? I tried taking Doxinate-G, but it does not work. Please help. Is Emeset-4 not safe during pregnancy? I have hypothyroidism. My TSH is 4.432 and hemoglobin is 7.8 g/dL. I really need your help and advice.

Hello,

Welcome to icliniq.com.

It is not advisable to take Emeset-4 (Ondansetron) during pregnancy so frequently. 6 to 7 large quantity vomits per day is considered normal, also small quantity 10 to 15 vomits per day is also normal. No treatment is required in either case. These are pregnancy-induced vomiting and should not be stopped. Nature has done it in good faith to avoid baby to get unwanted infections. So, one should not stop them. Try to get adjusted.

It is absolutely fine even if you do not eat anything in a day. If you lose weight in the first 4 months, it is normal. Try to eat dry things like puffed rice, biscuits, flat bread, etc. Avoid juices, liquids, coconut water, etc. These vomitings should stop by next month. If you want to take some medication, then I suggest trying tablet Pregnidoxin (combination of Caffeine and Meclizine), three times a day on an empty stomach. Firstly, try to consider these vomiting normal, then you will automatically get better. For hemoglobin of 7.8 g/dL,please get a hemoglobin electrophoresis done to rule hemoglobinopathies. Start with iron tablets as early as possible.

Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Joshi Shalaka Kishor
Dr. Joshi Shalaka Kishor

Obstetrics and Gynecology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Obstetrics and Gynecology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy